Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Would HIV alone cause anemia?
May 4, 2005

I was Diagnosed in Oct 2004: CD4 872, VL 27,900. RBC 4.98. Jan 18, 2005: CD4 1446, VL >100,000 Log 5, RBC 4.33. Apr 9, I went to the ER to have glass removed from my foot. They said Diagnosed me with Hypoxia, and admitted me to the hospital. ran CT scans, ultrasound, X-rays of lungs and heart, and Arterial Blood Gas. Apr 12, they discharged me, with the results of one with a hemocrit/hemoglobin test pending. That test came back low and my Nurse Practioner at the HIV/AIDS Clinic had another one done. It has come back low as well.

I am not taking any HIV medications yet. The only medications I am taking are Albuterol, Flovent 220mcg, Trimcoinolone .1%. The flovent was just added this week.

Response from Dr. Frascino

Hi,

Unfortunately I cannot discern exactly what's going on from the information you provided. First off, it is unusual that your CD4 count would go up (872 to 1446) while your viral load is also going up (27,900 to >100,000).

Next, why were you hypoxic? From your medications (albuterol and flovent), I might assume you have asthma or some other type of obstructive pulmonary disease. This could result in hypoxia.

To directly answer your question could HIV alone cause anemia? yes, it could. You can read about that in the archives, however, I tend to doubt that is the cause of your problem. I think it may be time to see the HIV specialist, rather than just the nurse practitioner, to determine exactly what is going on here. OK?

Good luck!

Dr. Bob


Previous
Hope you are okay
Next
Feeling Tired

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement